Table of Contents Author Guidelines Submit a Manuscript
Advances in High Energy Physics
Volume 2011 (2011), Article ID 217035, 12 pages
http://dx.doi.org/10.1155/2011/217035
Review Article

A Simple Introduction to Gröbner Basis Methods in String Phenomenology

Rudolf Peierls Centre for Theoretical Physics, University of Oxford, Oxford OX1 3NP, UK

Received 3 February 2011; Accepted 13 February 2011

Academic Editor: Yang-Hui He

Copyright © 2011 James Gray. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. Gray, Y. H. He, V. Jejjala, and B. D. Nelson, “Exploring the vacuum geometry of N = 1 gauge theories,” Nuclear Physics B, vol. 750, no. 1-2, pp. 1–27, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  2. J. Gray, Y. H. He, V. Jejjala, and B. D. Nelson, “Vacuum geometry and the search for new physics,” Physics Letters. Section B, vol. 638, no. 2-3, pp. 253–257, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. S. Benvenuti, BO. Feng, A. Hanany, and Y. H. He, “Counting BPS operators in gauge theories: quivers, syzygies and plethystics,” Journal of High Energy Physics, vol. 2007, no. 11, article 050, 2007. View at Publisher · View at Google Scholar · View at Scopus
  4. B. Feng, A. Hanany, and Y. H. He, “Counting gauge invariants: the plethystic program,” Journal of High Energy Physics, vol. 2007, no. 3, article no. 090, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. D. Forcella, A. Hanany, Y. -H. He, and A. Zaffaroni, “The master space of N = 1 gauge theories,” Journal of High Energy Physics, vol. 2008, no. 8, article 012, 2008. View at Publisher · View at Google Scholar
  6. J. Gray, Y. -H. He, A. Hanany, N. Mekareeya, and V. Jejjala, “SQCD: A geometric aperçu,” Journal of High Energy Physics, vol. 2008, no. 5, article 099, 2008. View at Publisher · View at Google Scholar
  7. A. Hanany and N. Mekareeya, “Counting gauge invariant operators in SQCD with classical gauge groups,” Journal of High Energy Physics, vol. 2008, no. 10, article 012, 2008. View at Publisher · View at Google Scholar
  8. A. Hanany, N. Mekareeya, and G. Torri, “The Hilbert series of adjoint SQCD,” Nuclear Physics B, vol. 825, no. 1-2, pp. 52–97, 2010. View at Publisher · View at Google Scholar · View at Scopus
  9. F. Ferrari, “On the geometry of super Yang-Mills theories: phases and irreducible polynomials,” Journal of High Energy Physics, vol. 2009, no. 1, article no. 026, 2009. View at Publisher · View at Google Scholar · View at Scopus
  10. J. Distler and U. Varadarajan, “Random polynomials and the friendly landscape,” http://arxiv.org/abs/hep-th/0507090.
  11. J. Gray, Y. H. He, A. Ilderton, and A. Lukas, “STRINGVACUA. A Mathematica package for studying vacuum configurations in string phenomenology,” Computer Physics Communications, vol. 180, no. 1, pp. 107–119, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  12. J. Gray, Y. H. He, A. Ilderton, and A. Lukas, “A new method for finding vacua in string phenomenology,” Journal of High Energy Physics, vol. 2007, no. 7, article no. 023, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. J. Gray, Y. H. He, and A. Lukas, “Algorithmic algebraic geometry and flux vacua,” Journal of High Energy Physics, vol. 2006, no. 9, article no. 031, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. “The Stringvacua Mathematica package,” http://www-thphys.physics.ox.ac.uk/projects/Stringvacua/.
  15. A. Font, A. Guarino, and J. M. Moreno, “Algebras and non-geometric flux vacua,” Journal of High Energy Physics, vol. 2008, no. 12, article no. 050, 2008. View at Publisher · View at Google Scholar · View at Scopus
  16. A. Guarino and G. J. Weatherill, “Non-geometric flux vacua, s-duality and algebraic geometry,” Journal of High Energy Physics, vol. 2009, no. 2, article 042, 2009. View at Publisher · View at Google Scholar · View at Scopus
  17. L. Anderson, Y.-H. He, and A. Lukas, “Monad bundles in heterotic string compactifications,” Journal of High Energy Physics, vol. 2008, no. 7, article 104, 2008. View at Publisher · View at Google Scholar
  18. L. B. Anderson, Y. H. He, and A. Lukas, “Heterotic compactification, an algorithmic approach,” Journal of High Energy Physics, vol. 2007, no. 7, article no. 049, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. P. Kaura and A. Misra, “On the existence of non-supersymmetric black hole attractors for two-parameter Calabi-Yau's and attractor equations,” Fortschritte der Physik, vol. 54, no. 12, pp. 1109–1141, 2006. View at Publisher · View at Google Scholar
  20. S. Raby and A. Wingerter, “Can string theory predict the Weinberg angle?” Physical Review D, vol. 76, no. 8, Article ID 086006, 2007. View at Publisher · View at Google Scholar
  21. V. Braun, T. Brelidze, M. R. Douglas, and B. A. Ovrut, “Calabi-Yau metrics for quotients and complete intersections,” Journal of High Energy Physics, vol. 2008, no. 5, article 080, 2008. View at Publisher · View at Google Scholar
  22. V. Braun, T. Brelidze, M. R. Douglas, and B. A. Ovrut, “Eigenvalues and eigenfunctions of the scalar Laplace operator on Calabi-Yau manifolds,” Journal of High Energy Physics, vol. 2008, no. 7, article 120, 2008. View at Publisher · View at Google Scholar
  23. P. Candelas and R. Davies, “New Calabi-Yau manifolds with small Hodge numbers,” Fortschritte der Physik, vol. 58, no. 4-5, pp. 383–466, 2010. View at Publisher · View at Google Scholar
  24. B. Buchberger, An algorithm for finding the bases elements of the residue class ring modulo a zero dimensional polynomial ideal, Ph.D. thesis, University of Innsbruck, Austria, 1965.
  25. B. Buchberger, “An algorithmical criterion for the solvability of algebraic systems of equations,” Aequationes Mathematicae, vol. 4, no. 3, pp. 374–383, 1970 (German). View at Google Scholar
  26. D. Grayson and M. Stillman, “Macaulay 2, a software system for research in algebraic geometry,” http://www.math.uiuc.edu/Macaulay2/.
  27. G.-M. Greuel, G. Pfister, and H. Schönemann, “Singular: a computer algebra system for polynomial computations,” Centre for Computer Algebra, University of Kaiserslautern, 2001, http://www.singular.uni-kl.de/.
  28. M. Kauers and V. Levandovskyy, “Singular.m,” http://www.risc.uni-linz.ac.at/research/combinat/software/Singular/.
  29. J. Shelton, W. Taylor, and B. Wecht, “Nongeometric flux compactifications,” Journal of High Energy Physics, no. 10, pp. 2057–2080, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  30. M. Stillman, “Tools for computing primary decompositions and applications to ideals associated to Bayesian networks,” in Solving Polynomial Equations: Foundations, Algorithms, and Applications, A. Dickenstein and I. Z. Emiris, Eds., Springer, Berlin, Germany, 2005. View at Google Scholar
  31. P. Gianni, B. Trager, and G. Zacharias, “Gröbner bases and primary decomposition of polynomial ideals,” Journal of Symbolic Computation, vol. 6, pp. 149–167, 1988. View at Google Scholar
  32. D. Eisenbud, C. Huneke, and W. Vasconcelos, “Direct methods for primary decomposition,” Inventiones Mathematicae, vol. 110, no. 1, pp. 207–235, 1992. View at Publisher · View at Google Scholar · View at MathSciNet
  33. T. Shimoyama and K. Yokoyama, “Localization and primary decomposition of polynomial ideals,” Journal of Symbolic Computation, vol. 22, no. 3, pp. 247–277, 1996. View at Publisher · View at Google Scholar · View at MathSciNet
  34. A. Micu, E. Palti, and P. M. Saffin, “M-theory on seven-dimensional manifolds with SU(3) structure,” Journal of High Energy Physics, vol. 2006, no. 5, article 048, 2006. View at Google Scholar
  35. M. A. Luty and W. Taylor, “Varieties of vacua in classical supersymmetric gauge theories,” Physical Review D, vol. 53, no. 6, pp. 3399–3405, 1996. View at Google Scholar
  36. H. M. Möller and F. Mora, “Upper and lower bounds for the degree of Gröbner bases,” in Proceedings of the International Symposium on Symbolic and Algebraic Computation (EUROSAM '84), Lecture Notes in Comput. Sci. 174, pp. 172–183, Cambridge, UK, 1984.